| Catalog Number |
0117310 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Pain (1994); Injury (2348)
| Date of Event |
05/15/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol 3dmax light (device #2).An additional emdr was submitted to represent the bard/davol 3dmax light (device #1).Should additional information be provided a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol 3dmax light meshes and a ventralex hernia patch.As reported, the patient is making a claim for an adverse patient outcome against both 3dmax light meshes which were implanted on (b)(6) 2017.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2016) is considered to be a best estimate.This supplemental emdr represents the bard/davol 3dmax light (device #2).An additional supplemental emdr was submitted to represent the bard/davol 3dmax light (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol 3dmax light meshes and a ventralex hernia patch.As reported, the patient is making a claim for an adverse patient outcome against both 3dmax light meshes which were implanted on (b)(6) 2017.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2017 ¿ patient was diagnosed with incarcerated recurrent right inguinal hernia, reducible left inguinal hernia, incarcerated umbilical hernia thereby underwent laparoscopic repair with the implant of two 3dmax light mesh (device #1, #2) for inguinal hernia repair and ventralex st (device #3) for umbilical hernia.Per op notes, ¿patient had dense adhesions along the right and left sides.A medium size 3dmax light meshes (device #1, #2) were placed into the abdomen bilaterally and tacked to the pubic tubercle and circumferentially along the superior border and laterally.A ventralex st mesh (device #3) was then placed into the umbilical defect and sutured laterally on both sides using suture.¿ (b)(6) 2018 ¿ patient was diagnosed with recurrent right inguinal hernia; left groin pain thereby underwent open repair with the implant of synthetic mesh.Per op notes, ¿in right groin, there appeared to be previous tissue repair in the right inguinal region with suture in place reapproximating the external oblique.Hernia defect with fat was excised.A small synthetic mesh plug was placed in the defect and secured it to the external oblique using suture.Ilioinguinal nerve block was performed on left side.¿ (b)(6) 2018 ¿ patient was diagnosed with chronic right groin pain thereby underwent open repair with the removal of tacks.